English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Moment Inequalities for Functions of Independent Random Variables

Boucheron, S., Bousquet, O., Lugosi, G., & Massart, P. (2005). Moment Inequalities for Functions of Independent Random Variables. Annals of Probability, 33(2), 514-560. doi:10.1214/009117904000000856.

Item is

Basic

show hide
Item Permalink: http://hdl.handle.net/11858/00-001M-0000-0013-D6B1-6 Version Permalink: http://hdl.handle.net/21.11116/0000-0004-DC9D-4
Genre: Journal Article

Files

show Files

Locators

show
hide
Locator:
https://www.jstor.org/stable/3481746 (Any fulltext)
Description:
-

Creators

show
hide
 Creators:
Boucheron, S, Author
Bousquet, O1, 2, Author              
Lugosi, G, Author
Massart, P, Author
Affiliations:
1Department Empirical Inference, Max Planck Institute for Biological Cybernetics, Max Planck Society, ou_1497795              
2Max Planck Institute for Biological Cybernetics, Max Planck Society, Spemannstrasse 38, 72076 Tübingen, DE, ou_1497794              

Content

show
hide
Free keywords: -
 Abstract: A general method for obtaining moment inequalities for functions of independent random variables is presented. It is a generalization of the entropy method which has been used to derive concentration inequalities for such functions citeBoLuMa01}, and is based on a generalized tensorization inequality due to Lata{l}a and Oleszkiewicz cite{LaOl00. The new inequalities prove to be a versatile tool in a wide range of applications. We illustrate the power of the method by showing how it can be used to effortlessly re-derive classical inequalities including Rosenthal and Kahane-Khinchine-type inequalities for sums of independent random variables, moment inequalities for suprema of empirical processes, and moment inequalities for Rademacher chaos and U-statistics. Some of these corollaries are apparently new. In particular, we generalize Talagrands exponential inequality for Rademacher chaos of order two to any order. We also discuss applications for other complex functions of independent random variables, such as suprema of boolean polynomials which include, as special cases, subgraph counting problems in random graphs.

Details

show
hide
Language(s):
 Dates: 2005-03
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Method: -
 Identifiers: BibTex Citekey: 2087
DOI: 10.1214/009117904000000856
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Annals of Probability
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: -
Pages: - Volume / Issue: 33 (2) Sequence Number: - Start / End Page: 514 - 560 Identifier: -